Alert archive / New Jersey / Coastal Flood Statements in 2010
Coastal Flood Statement 10, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood statement at Aug 26, 2010, 12:27 AM EDT for Burlington County, Camden County, Gloucester County, New Jersey; Delaware County, Philadelphia County, Pennsylvania. It took effect at Aug 26, 2010, 2:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2010, 12:27 AM EDT (04:27 UTC)
- In effect from
- Aug 26, 2010, 2:00 AM EDT
- Expired
- Aug 26, 2010, 5:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Delaware County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 56 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 4.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
217 WHUS41 KPHI 260427 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1227 AM EDT THU AUG 26 2010 NJZ017>019-PAZ070-071-260900- /O.NEW.KPHI.CF.S.0010.100826T0600Z-100826T0900Z/ GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA- 1227 AM EDT THU AUG 26 2010 ...TIDE HEIGHTS MAY APPROACH MINOR TIDAL FLOODING BENCHMARK VALUES EARLY THIS MORNING... THE PERSISTENT ONSHORE WIND HAS PUSHED WATER UP THROUGH DELAWARE BAY INTO THE DELAWARE RIVER EARLY THIS MORNING. AS HIGH TIDE APPROACHES EARLY THIS MORNING...WATER LEVELS COULD GET CLOSE TO MINOR TIDAL FLOODING HEIGHTS. HIGH TIDE OCCURS EARLY THIS MORNING BETWEEN 200 AM AND 430 AM. $$ HAYES
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood statement went out at Aug 25, 8:11 PM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Aug 25, 8:11 PM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 811 PM EDT WED AUG 25 2010 .SYNOPSIS... LOW PRESSURE JUST EAST OF NEW ENGLAND WILL MOVE SLOWLY NORTHEAST AND AWAY FROM THE AREA TONIGHT. A COOL FRONT WILL CROSS THE REGION ON THURSDAY BUT WILL BE ACCOMPANIED BY LITTLE IF ANY RAINFALL. HIGH PRESSURE WILL BRING FAIR WEATHER FROM FRIDAY THROUGH THE WEEKEND AND INTO NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AN UPPER TROF OVER THE MID-ATLANTIC REGION WAS LIFTING NEWD AND WAS ABOUT TO CLEAR OUR REGION THIS EVENING. THE ASSOCD SFC LOW WAS LIFTING NORTHEAST AND AWAY FROM CAPE COD. EXCEPT FOR SPOTTY AREAS OF RAIN OR DRIZZLE FROM EXTREME NRN NJ TO THE FAR NORTHERN NEW JERSEY COASTLINE, RAIN HAD ENDED OVER THE FCST AREA AS OF EARLY EVENING. CLOUDS WERE BEGINNING TO BREAK FROM THE WEST AND SOUTHWEST, ALTHOUGH SOME ADDITIONAL CLOUDINESS AHEAD OF THE A TRAILING UPPER TROF AND ASSOCIATED COLD FRONT WAS INTO CENTRAL AND WESTERN PA. AT LEAST PARTIAL CLEARING OVERNIGHT WILL ALLOW TEMPS TO FALL AND APPROACH DEWPT TEMPS OVERNIGHT, ALTHOUGH TEMPS ARE OFF TO A SLOW START. DEWPT TEMPS ARE NOT EXPECTED TO LOWER MUCH OVERNIGHT, AND SOME AREAS OF FOG ARE POSSIBLE OVERNIGHT OVER PARTS OF NRN NJ WHERE RAIN FELL TODAY. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... AN UPPER-LVL TROF IS MOVG EWD THROUGH THE GRTLKS ATTM. AN ASSOCD COOL FRONT EXTENDS FROM LAKE ERIE SWWD THRU THE LOWER OH/TN VALLEYS. THE FRONT HAS LITTLE IF ANY SHOWER OR TSTM ACTVTY WITH IT. THIS COOL FRONT IS FCST TO MOVE ACROSS THE MID-ATLANTIC REGION ON THURSDAY BUT WILL HAVE LITTLE MOISTURE TO WORK WITH SO NO PRECIP IS EXPECTED. HIGH PRESSURE BEHIND THE FRONT WILL PROVIDE SEASONABLE HIGH TEMPS FRIDAY AND SATURDAY. MIN TEMPS WILL BE SMWHT BELOW NORMAL DUE TO CLEAR SKIES AND LIGHT WINDS AS THE CENTER OF THE HIGH MOVES INTO THE MID-ATLANTIC AREA. A BLEND OF MAV/MET GUIDANCE WAS GENERALLY FOLLLOWED FOR MAX/MIN TEMPS DURING THIS PERIOD. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... A VERY QUIET EXTENDED PERIOD IS IN STORE FOR THE LAST FEW DAYS OF AUGUST AND INTO EARLY SEPTEMBER. A LARGE AREA OF HIGH PRESSURE WILL REMAIN PARKED OVER THE MID-ATLC THROUGH THE PD. NO PRECIP IS IN THE FCST ATTM, AND THERE WILL BE A FEW DAYS WHERE THERE WILL HARDLY BE ANY CLOUDS. THE ECMWF DOES TRY TO BREAK THE RIDGE DOWN SOMEWHAT BY WEDNESDAY AS A CDFNT APPROACHES THE MIDWESTERN STATES, BUT EVEN WITH ITS SOLN, NO PRECIP WOULD BE EXPECTED. TEMPS WILL HIT THE 90S AGAIN AT MANY LOCATIONS THRU THE PD. WITH NORMAL HIGH TEMPS NR 80 DEGREES AS WE HEAD INTO THE FIRST PART OF SEPTEMBER, READINGS COULD BE 10 OR MORE DEGREES ABOVE NRML IN THIS WX PATN. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. LATEST SATELLITE IMAGERY SHOWS CLEARING ACRS DE AND MD WORKING SLOWLY INTO ERN PA AND NJ. WHILE CONDS REMAIN VFR, THE SC HAS BEEN SLOW TO BREAK. HOWEVER, DURG THE OVERNIGHT HOURS THINGS WILL BEGIN TO SCATTER OUT. THE WIND IS EXPECTED TO BECOME LIGHT AND VARIABLE AT MOST LOCATIONS. WITH A FAIR AMOUNT OF LINGERING LOW LEVEL MOISTURE, WE HAVE INDICATED LIGHT FOG POSSIBLE AROUND DAYBREAK AT KRDG, KTTN AND KMIV. A COLD FRONT FROM THE WEST IS FORECAST TO ARRIVE ON THURSDAY. THE WIND SHOULD BECOME NORTHWEST ABOUT 10 KNOTS AROUND 1300Z TO 1400Z. THE WIND MAY BECOME GUSTY IN THE AFTERNOON. SCATTERED CUMULUS ARE ANTICIPATED FOR THURSDAY. OUTLOOK... HIGH PRESSURE SHOULD BUILD INTO OUR REGION FROM THE WEST AND IT WILL LIKELY BRING MAINLY VFR CONDITIONS FOR THE PERIOD FROM THURSDAY NIGHT THROUGH MONDAY. && .MARINE... THE STUBBORN AREA OF LOW PRESSURE WILL SLOWLY MOVE TOWARD THE CANADIAN MARITIMES AND IT WILL LOSE ITS GRIP ON OUR AREA. A DRY COLD FRONT FROM THE WEST SHOULD ARRIVE ON THURSDAY WITH HIGH PRESSURE FOLLOWING FOR THE PERIOD FROM FRIDAY THROUGH MONDAY. WIND SPEEDS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERION. SWELLS FROM TROPICAL SYSTEM DANIELLE MAY BEGIN TO AFFECT THE COASTAL WATERS OF DELAWARE AND NEW JERSEY OVER THE WEEKEND. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...AMC NEAR TERM...AMC/DELISI SHORT TERM...AMC LONG TERM...NIERENBERG AVIATION...IOVINO/NIERENBERG MARINE...IOVINO/NIERENBERG
Hazardous weather outlook, Aug 25, 11:00 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1100 PM EDT WED AUG 25 2010 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-270300- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 1100 PM EDT WED AUG 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-270300- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 1100 PM EDT WED AUG 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-270300- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1100 PM EDT WED AUG 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Coastal Flood Statements in New Jersey, 2010Coastal Flood Statements in Pennsylvania, 2010Every coastal flood statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.